Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 283, NWS Shreveport, LA

June 28, 2004Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2004, 4:09 PM CDT for Winn Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2004, 4:09 PM CDT (21:09 UTC)
Expired
Jun 28, 2004, 5:15 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS54 KSHV 282109
SVRSHV
LAC127-282215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT MON JUN 28 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 515 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF WINNFIELD...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF WINNFIELD BY 425 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 515 PM CDT.

LAT...LON 3177 9281 3214 9286 3213 9231 3190 9232
      3181 9239 3181 9261 3179 9263 3172 9263
      3172 9270

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 28, 2:25 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON JUN 28 2004

.DISCUSSION...

TWO AREAS OF CONCERN OVERNIGHT...THE FIRST BEING STRONG SEABREEZE
ACTIVITY MOVING UP FROM THE SOUTH. LAPS ANALYSIS SHOWING PLENTY OF
INSTABILITY SO STRONGER STORMS WILL LIKELY PRODUCE LOW AREA FLOODING
AND POSSIBLE WET MICROBURSTS AS THEY DECAY ACROSS SOUTHERN PORTIONS OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS ACTIVITY SHOULD WEAKEN
WITH THE SETTING OF THE SUN.

THE SECOND TROUBLE AREA IS ALONG AND NORTH OF THE I-20 CORRIDOR.
WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS REGION FROM NEAR TXK
ONTO THE DFW AREA. EXPECT STORMS TO CONTINUE FIRING ALONG THIS
BOUNDARY THIS EVENING WITH MAY BE A LULL TOWARDS MIDNIGHT. THEN THIS
AREA COULD GET ACTIVE AGAIN AFTER MIDNIGHT AS WEAK LOW LEVEL JET
GETS GOING. AS WAS THE CASE THIS MORNING...LOW LEVEL FLOW SHOULD BE
NEARLY PARALLEL TO THE EAST TO WEST ORIENTED BOUNDARY...THUS TRAINING
OF CELLS WILL AGAIN BE POSSIBLE. HAVE TAILORED POPS A LITTLE HIGHER
IN THE CHANCE CATEGORY ALONG THE FRONTAL BOUNDARY ACROSS NORTHERN
SECTIONS WITH LOWER END CHANCE POPS ELSEWHERE TONIGHT.

FOR THE REMAINDER OF THE WEEK...SAME SONG...DIFFERENT VERSE. UPPER
LEVEL DISTURBANCES WILL CONTINUE TO COME SLOWLY THIS WAY FROM TEXAS
AND INTERACT WITH OUR TROPICAL LIKE AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS. HAVE TRIED TO REFLECT THIS IN THE ZONES WITH HIGHER
DAYTIME POPS AND LOWER NIGHTTIME POPS. BY THU...TROUGH BREAKS DOWN
ACROSS THE WEST AS RIDGE BEGINS TO BUILD ACROSS THE SOUTHERN GREAT
BASIN. MODELS CONSISTENT ON NW FLOW TYPE PATTERN SHAPING UP FOR THE
REGION LATE WEEK INTO THE HOLIDAY WEEKEND. GFS WANTS TO BRING SEVERAL
RIPPLES TOWARDS THE REGION IN THIS FLOW NOT TO MENTION YET ANOTHER
FRONTAL BOUNDARY ON SATURDAY...THUS KEPT SCATTERED CONVECTION IN THE
FCST THROUGH THE WEEKEND AND INTO DAY 7.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  86  72  86 /  30  50  30  50
MLU  71  86  71  86 /  30  50  30  50
TXK  70  83  70  84 /  40  50  30  50
TYR  70  84  71  84 /  30  50  30  50
LFK  72  87  71  87 /  30  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 28, 12:00 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 28 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS THROUGH TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS NORTHEAST TEXAS THIS AFTERNOON AND
INTO SOUTHWEST ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY
MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE
OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY
ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE
RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
TUESDAY AND THEN MOVE NORTH ON WEDNESDAY. SEVERAL UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE HOLIDAY
WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jun 28, 10:50 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT MON JUN 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      EL DORADO               33.22N 92.66W
06/28/2004                   UNION              AR   LAW ENFORCEMENT

            HIGH WATER ACROSS MORNING STAR ROAD ON THE NORTHWEST SIDE
            OF TOWN.

1045 AM     FLASH FLOOD      CALION                  33.33N 92.54W
06/28/2004                   UNION              AR   LAW ENFORCEMENT

            HIGH WATER ACROSS DOUGAN ROAD NEAR CALION LAKE.

&&

13

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.